Texas, 2007

Flash Flooding in Texas, July 1, 2007

July 1, 2007 · NWS CRP · 3 events in 3 counties and zones

A very moist airmass interacted with a mid and upper level weakness to produce showers and thunderstorms and flash flooding across portions of South Texas.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CRP wrote it up.

A very moist airmass interacted with a mid and upper level weakness to produce showers and thunderstorms and flash flooding across portions of South Texas.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Jul 1, 2:26 PM CST, 2 hours 9 minutes earlier.

Area forecast discussion, Jul 1, 2:26 PM CST, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
326 PM CDT SUN JUL 1 2007

.SHORT TERM (TONIGHT THROUGH MONDAY NIGHT)...EXTREMELY MOIST
CONDITIONS WL PERSIST DRG THE PERIOD. THE NAM/GFS CONTINUE TO PROG
AN UPPER LOW TO ENTER THE REGION FROM THE NORTH AND PROVIDE
INCREASING UPPER FORCING. EXPECT SCT TO NUMEROUS CONVECTION DRG
THE PERIOD. BASED ON THE EXPECTED 0-6KM MEAN WIND...AND
TRANSLATION VERSUS PROPAGATION...SUGGEST STORM MOTIONS THAT ARE
NOT CONDUCIVE TO FFA. HWR...CONDITIONS CONSISTENT WITH HEAVY
RAINFALL WHICH MAY RESULT IN LOCALIZED...RATHER THAN COUNTYWIDE...
FLOODING. THUS WL NOT ISSUE AN FFA. CAVEAT...THERE IS A POTENTIAL
FOR A SFC BNDRY TO DEVELOP AND REMAIN QUASI-STATIONARY ACRS THE
CWFA. FURTHER...INCREASING LOW LEVEL ONSHORE FLOW MAY DEVELOP AS
THE FOREGOING UPPER LOW MOVES CLOSER. AS A RESULT...COUNTYWIDE
FLOODING COULD OCCUR MONDAY NIGHT AND A FFA MAY BE NEEDED.

&&

.AVIATION...EXPECT MVFR CONDITIONS DRG THE PERIOD AREAWIDE OWING
IN PART TO INCREASED MSTR. IFR CONDITIONS EXPECTED DRG CONVECTION
(LOW CEILINGS AND LOW VISIBILITY FROM HEAVY RAINFALL)...ESPECIALLY
MONDAY NIGHT.

&&

.MARINE...WL FCST SCA CONDITIONS FOR THIS EVENING OVER THE SRN
BAYS/SRN NEARSHORE WATERS OWING TO A MESO-ALPHA SCALE GRADIENT
GENERATED BY A SFC LOW TO THE SW. SCEC CONDITIONS EXPECTED
ELSEWHERE. CONVECTION WL DEVELOP AND INCREASE IN COVERAGE AND
INTENSITY DRG THE PERIOD.

&&

.LONG TERM (TUESDAY THROUGH SUNDAY)...ATMOSPHERE WILL REMAIN VERY
MOIST ACROSS SOUTH TEXAS TUESDAY INTO WEDNESDAY WITH PWS OF 2-2.2
POOLED ACROSS THE ENTIRE AREA. DURING THIS TIME A MID/UPPER LEVEL
LOW WILL SLOWLY DRIFT SOUTH-SOUTHWEST OUT OF THE HILL COUNTRY AND
EDWARDS PLATEAU AND INTO NORTHEAST MEXICO BY WEDNESDAY MORNING.
MODELS PROG H7-H3 Q-V CONVERGENCE MAXIMIZED OVER SOUTH TEXAS DURING
THE DAY TUESDAY. MID/UPPER LEVEL FORCING WILL INTERACT WITH HEATING
AND THE VERY MOIST AND MODERATELY UNSTABLE ATMOSPHERE PRODUCING
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TUESDAY. FOCUS MAY
BE PRIMARILY ACROSS INLAND COUNTIES...ESPECIALLY FOR THE LOCALLY
HEAVY RAINFALL. GFS RUNS CONTINUES TO INDICATE THE POSSIBILITY OF
NOCTURNAL CONVECTION AND A HEAVY RAINFALL EPISODE NEAR AND EAST OF
THE MID/UPPER LEVEL CORE TUESDAY NIGHT...WHICH WOULD PUT THE RIO
GRANDE PLAINS AT RISK. BOOSTED POPS ANOTHER 10% OUT WEST FOR TUESDAY
NIGHT AND WILL CONTINUE MENTION OF LOCALLY HEAVY RAINFALL OUT THERE.

THE MID/UPPER LEVEL LOW SLOWLY MOVES WEST-SOUTHWEST FURTHER INTO
MEXICO WEDNESDAY THROUGH FRIDAY. HOWEVER...PWS WILL REMAIN
RELATIVELY HIGH WEDNESDAY AND THURSDAY AND SCATTERED PRIMARILY
DAYTIME CONVECTION WILL OCCUR. PWS WILL DECREASE BY THE WEEKEND.
CONVECTION WILL LIKELY REMAIN ISOLATED DRIVEN BY SEA-BREEZE FORCING
OVER THE WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    77  88  77  87  76  /  60  70  50  60  30
VICTORIA          75  87  74  87  74  /  50  70  40  70  30
LAREDO            77  93  77  93  75  /  50  50  50  50  60
ALICE             75  89  76  89  75  /  60  70  60  70  50
ROCKPORT          79  87  79  87  79  /  60  60  40  50  30
COTULLA           74  90  75  91  74  /  50  50  50  50  60
KINGSVILLE        77  89  77  88  76  /  60  70  60  60  40
NAVY CORPUS       79  87  80  87  79  /  60  50  50  50  30

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

WC/87...SHORT TERM
JR/76...LONG TERM
Hazardous weather outlook, Jul 1, 4:15 AM CST, 12 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
515 AM CDT SUN JUL 1 2007

GMZ230-235-250-255-270-275-TXZ229>234-239>247-021015-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
515 AM CDT SUN JUL 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
OVER SOUTH TEXAS TODAY INTO TONIGHT AS A VERY MOIST AIRMASS COMBINES
WITH DAYTIME HEATING AND AN UPPER LEVEL DISTURBANCE THAT WILL REMAIN
STATIONARY FROM CENTRAL TEXAS INTO THE RIO GRANDE PLAINS. LOCALLY
HEAVY RAIN WILL BE POSSIBLE WITH THE SHOWERS AND THUNDERSTORMS.
THE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING RAIN AMOUNTS OF 2
INCHES PER HOUR. LOCALIZED FLOODING WILL BE POSSIBLE IN REGIONS
OF HIGHER RAINFALL. WIND GUSTS UP TO 35 MPH AND FREQUENT LIGHTNING
WILL ALSO BE POSSIBLE WITH THE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN....MONDAY THROUGH SATURDAY

ABUNDANT TROPICAL MOISTURE AND AN UPPER LEVEL DISTURBANCE REMAINING
NEARLY STATIONARY FROM NORTH CENTRAL TEXAS INTO THE RIO GRANDE
PLAINS THROUGH TUESDAY...WILL PRODUCE SCATTERED TO NUMEROUS SHOWERS
AND THUNDERSTORMS ACROSS SOUTH TEXAS. LOCALLY HEAVY RAIN WILL BE
POSSIBLE ESPECIALLY MONDAY INTO TUESDAY. RAIN AMOUNTS OF 1 TO 3
INCHES WILL BE LIKELY ACROSS THE REGION THROUGH TUESDAY WITH
ISOLATED TOTAL AMOUNTS OVER 5 INCHES POSSIBLE. LOCALIZED FLOODING
WILL BE POSSIBLE WITH THE STRONGER THUNDERSTORMS.

FOR THE REST OF THE PERIOD...SCATTERED SHOWERS AND THUNDERSTORMS CAN
BE EXPECTED WEDNESDAY THROUGH FRIDAY...ISOLATED ON SATURDAY. THESE
SHOWERS AND STORMS WILL PRIMARILY BE ASSOCIATED WITH DAYTIME HEATING
AND THE SEA BREEZE BOUNDARY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

TMT/TE

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 flash flood. Local standard time, as filed.

Flash Flood, Bee

When
July 1, 4:35 PM CST to 5:30 PM CST
Where
Bee County, Beeville
Cause
Heavy Rain
Reported by
County Official
Coordinates
28.400, -97.750

Three to four inches of heavy rain resulted in flash flooding of a few streets and low water crossings in Beeville. Ellis Road and Ridgeway Lane were barricaded due to high water.

Flash Flood, Live Oak

When
July 1, 6:10 PM CST to 7:00 PM CST
Where
Live Oak County, Lagarteo
Cause
Heavy Rain
Reported by
County Official
Coordinates
28.120, -97.950

Three to four inches of heavy rain caused flooding of a few Farm to Market Roads in the county. F.M. 534 was closed due to high water.

Flash Flood, Duval

When
July 1, 6:54 PM CST to 9:45 PM CST
Where
Duval County, 3 mi W of Freer to 9 mi NW of Freer
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
27.880, -98.669

Between 5 and 7 inches of rain fell in northwest Duval County. Highway 44 west and northwest of Freer was closed due to flooding in several spots.|

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, July 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 53329, 53328, 53330.